MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number ASC4250-01
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.It was stated the device was discarded.As the device was not returned for evaluation inspection was unable to be performed.No device information was reported as the device was not returned to stryker sustainability solutions.Therefore, the device history record (dhr) was unable to be verified.The reported event could be attributed to: - not inspecting device prior to use, - too much force applied to device, - shipping/handling damage subsequent to distribution from stryker.The instructions for use (ifu) state: - always inspect instrument carefully for overall integrity before use.- do not allow the arthroscopic wand or electrode to come into contact with staples, clips or any metal object while it is energized.- become familiar with specific arthroscopic wand or electrode model prior to employing it in a surgical procedure to avoid damage to patient, operator or instrument.- careful handling of the instruments is necessary to avoid damage or breakage as a result of excessive force.- vigorous use against bony surfaces may result in excessive wear of the electrodes.- inspect the instrument for overall condition and physical integrity.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.- before beginning the procedure, verify overall compatibility for all instruments and accessories.- select an arthroscopic wand or electrode with the size, tip angle and function most appropriate to the procedure.Should the device become available for return, the investigation will be reopened.The reported event will continue to be monitored through post-market surveillance.(b)(4).
 
Event or Problem Description
It was reported that during a routine follow up to a shoulder arthroscopy, a piece of metal was identified in the x-ray and was determined to be the tip of an arthrowand.The patient currently has no pain and there is no plan to remove the tip unless it causes an issue in the future.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6546602
Report Number0001056128-2017-00067
Device Sequence Number13609813
Product Code NUJ
UDI-Device Identifier00885825014315
UDI-Public(01)00885825014315
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K043198
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberASC4250-01
Device Catalogue NumberASC4250-01RR
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2017
Initial Report FDA Received Date05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1